Can tamoxifen worsen lipoatrophy?
Feb 10, 2009
Long story short, hiv poz on Sustiva, getting gynecomastia from Sustiva most likely maybe in combo with Propecia. Had all hormones checked, all normal. Began using Tamoxifen to reduce the gyno thats starting.. Afer about 4 months it does seem to be getting better, and my doctor agrees. However my dermatologist seems to think the Tamoxifen is affecting my Sculptra and the fullness seems to be going away much much faster than usual..I also have had my hand and feet get much more boney since being on Tamoxifen. I know this is all new territory, but would this make sense to you? Tamoxifen affecting Sculpta? I did a google search for Tamoxifen and lipoatrophy/lipodystrophy and I do find some articles that look related, however they are pretty complicated to understand..
Response from Dr. Pierone
Hello, and thanks for posting.
Yes, you are right about this being the first time that I have heard of this potential association. It seems possible, but no mechanism for the fat loss comes readily to mind.
Your situation does prompt another question - why take a medication to treat the side effect of another medication? Since Sustiva is the likely culprit producing gynecomastia, why not change Sustiva to an alternative antiretroviral agent? Of course, the feasibility of this approach does depend on the previous treatment history and whether any drug-resistant virus is present. However, a simple Sustiva to Isentress switch would seem to be a logical solution.
I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Infected With AIDS By Getting Poked By A Needle?
- Will Being On My Period Affect My Hiv Test?
- Can A Male Get Aids If His Penis Falls In A Public Toilet Bowl Of Water?
- How Do I Get A Prescription For Testosterone?
- Can Anal Cancer Kill You?
- Is Squamous Cell Carcinoma Contagious?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.